Alert archive / Texas / Flash Flood Watches in 2021
Flash Flood Watch 2, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood watch at Aug 17, 2021, 12:34 PM CDT for 10 counties in Texas. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2021, 12:34 PM CDT (17:34 UTC)
- Expired
- Aug 18, 2021, 4:05 AM CDT
- In force
- 16 hr
- Issued by
- NWS San Angelo, TX
- Flood severity
- None
Counties Coke County, TX, Concho County, TX, Crockett County, TX, Irion County, TX, Menard County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 13 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
954 WGUS64 KSJT 171734 FFASJT URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service San Angelo TX 1234 PM CDT Tue Aug 17 2021 TXZ064>066-071>073-076>078-168-181100- /O.NEW.KSJT.FF.A.0002.210817T1734Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher- Sutton-Menard- Including the cities of Eldorado, Broome, Sherwood, Crews, Hext, Rowena, Lowake, Benoit, Arden, Live Oak, Erna, Fort Mckavett, Winters, San Angelo, Robert Lee, Ballinger, Eden, Menard, Tennyson, Bronte, Hatchel, Ozona, Barnhart, Sanco, Wall, Mertzon, Silver, Sterling City, Pumphrey, Sonora, and Carlsbad 1234 PM CDT Tue Aug 17 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... The National Weather Service in San Angelo has issued a * Flash Flood Watch for a portion of west central Texas, including the following areas, Coke, Concho, Crockett, Irion, Menard, Runnels, Schleicher, Sterling, Sutton and Tom Green. * Through Wednesday evening. * Heavy rainfall has fallen across much of the Concho Valley, northern Edwards Plateau and portions of the northwest Hill Country. Rainfall totals of 2 to 5 inches, with localized amounts over 8 inches, have fallen across portions of the area this morning. Additional showers and thunderstorms, some producing heavy rainfall, are possible this afternoon into Wednesday. Any additional rainfall that is received may result in flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CRD
1 follow-up statement
199 WGUS64 KSJT 180905 FFASJT Flood Watch National Weather Service San Angelo TX 405 AM CDT Wed Aug 18 2021 TXZ064>066-071>073-076>078-168-181015- /O.CAN.KSJT.FF.A.0002.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher- Sutton-Menard- Including the cities of Eldorado, Broome, Sherwood, Crews, Hext, Rowena, Lowake, Benoit, Arden, Live Oak, Erna, Fort Mckavett, Winters, San Angelo, Robert Lee, Ballinger, Eden, Menard, Tennyson, Bronte, Hatchel, Ozona, Barnhart, Sanco, Wall, Mertzon, Silver, Sterling City, Pumphrey, Sonora, and Carlsbad 405 AM CDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of west central Texas, including the following areas, Coke, Concho, Crockett, Irion, Menard, Runnels, Schleicher, Sterling, Sutton and Tom Green has been cancelled. The Flood Watch is cancelled. Heavier rains this morning have shifted out of the flood watch area reducing the overall flood threat. However, please continue to heed remaining road closures. $$ 42
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 11:59 AM CDT, 35 minutes earlier.
Area forecast discussion, Aug 17, 11:59 AM CDT, 35 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1159 AM CDT Tue Aug 17 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 404 AM CDT Tue Aug 17 2021 Early this morning scattered to numerous showers along with a few lightning strikes are ongoing from the Trans Pecos and Permian Basin eastward into western portions of the Concho Valley. All of this activity is developing ahead of a shortwave trough. The combination of the upper level trough and sufficient instability will lead to scattered to numerous showers and thunderstorms continuing this morning and into the afternoon. In addition, a very moist airmass (precipitable water values of 1.75-2.00 inches per forecast soundings) will lead to the possibility of heavy rainfall which may result in localized flash flooding concerns. Rain chances continue overnight as another disturbance may impact the region. Cloud cover and showers/storms will hold temperatures well below normal this afternoon- mainly in the mid to upper 80s. && .LONG TERM... (Wednesday through Monday) Issued at 438 AM CDT Tue Aug 17 2021 The main concern in the long term will be continued heavy rain with localized areas of flash flooding Wednesday into early Thursday. An upper trough across the Central Plains extending back into north Texas will continue to bring instability and a good chance of rain to the area through Thursday. Precipitable water values remain high, and numerous outflow boundaries will be across the area from convection on Tuesday, so expect thunderstorms to be rather widespread on Wednesday. Rain chances start to decrease Thursday as the upper trough weakens and heads east, but still expecting a decent chance of diurnally driven thunderstorms for Thursday afternoon. A ridge begins to build back in to south and west Texas for Friday, with models trending warmer and drier for the weekend into early next week. && .AVIATION... (18Z TAFS) Issued at 1158 AM CDT Tue Aug 17 2021 Widespread SHRA and scattered-to-isolated TSRA, with mainly VFR to locally MVFR/IFR conditions, may decrease in coverage after 21Z, before potentially another round of widespread SHRA/TSRA occurs between 00Z Wed and 12Z Wed. Confidence in locations impacted is low. Heavier SHRA/TSRA can result in tempo LIFR/VLIFR conditions. Also, between 07Z Wed and 15Z Wed, there will likely be MVFR to locally IFR CIGs developing across much of the forecast area. These CIGs may dissipate between 15Z Wed and 18Z Wed. 12Z Wed to 18Z Wed, expect SHRA/TSRA to decrease in coverage/intensity and mainly impact the northeastern counties. Winds will mostly be less than 10 KT through 18Z Wed. && .PRELIMINARY POINT TEMPS/POPS... Abilene 86 69 88 73 / 60 70 70 30 San Angelo 84 69 89 73 / 100 60 60 30 Junction 87 71 91 73 / 60 60 60 20 Brownwood 87 71 88 74 / 70 70 70 30 Sweetwater 84 69 88 72 / 60 60 60 30 Ozona 83 69 88 72 / 70 50 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...42 LONG TERM....08 AVIATION...SJH
Hazardous weather outlook, Aug 17, 3:42 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 342 AM CDT Tue Aug 17 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-180845- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 342 AM CDT Tue Aug 17 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are possible today and tonight. The main hazards will be heavy rainfall which could lead to localized flooding and dangerous lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers and thunderstorms are again possible on Wednesday. The main hazards will be heavy rainfall which could lead to localized flooding and dangerous lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Aug 17, 8:09 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
809 AM CDT TUE AUG 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD 3 WSW SAN ANGELO 31.43N 100.49W
08/17/2021 TOM GREEN TX LAW ENFORCEMENT
THE SAN ANGELO POLICE DEPARTMENT REPORTED
SEVERAL STREETS FLOODED ACROSS THE CITY
ALONG WITH SEVERAL STRANDED VEHICLES.
&&
CRDLocal storm report, Aug 17, 8:46 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
846 AM CDT TUE AUG 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM FLASH FLOOD 2 WSW SAN ANGELO 31.43N 100.48W
08/17/2021 TOM GREEN TX LAW ENFORCEMENT
THE SAN ANGELO POLICE DEPARTMENT REPORTED
THAT MULTIPLE ROADS ACROSS THE CITY REMAIN
FLOODED.
&&
CRDLocal storm report, Aug 17, 8:48 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 AM CDT TUE AUG 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD ARDEN 31.44N 100.76W
08/17/2021 IRION TX LAW ENFORCEMENT
THE TOM GREEN COUNTY SHERIFFS OFFICE
REPORTED FLOODED ROADS IN THE TOWN OF ARDEN.
&&
CRDLocal storm report, Aug 17, 8:49 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
849 AM CDT TUE AUG 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM FLASH FLOOD 5 WNW SAN ANGELO 31.47N 100.54W
08/17/2021 TOM GREEN TX LAW ENFORCEMENT
THE TOM GREEN SHERIFFS OFFICE REPORTED
WIDESPREAD FLOODING ALONG FM 2288.
&&
CRDLocal storm report, Aug 17, 9:26 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
926 AM CDT TUE AUG 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLASH FLOOD MERTZON 31.26N 100.82W
08/17/2021 IRION TX PUBLIC
A SOCIAL MEDIA POST INDICATED SEVERAL
STREETS AND LOW WATER CROSSINGS FLOODED IN
MERTZON.
&&
CRDLocal storm report, Aug 17, 11:19 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1119 AM CDT TUE AUG 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM FLASH FLOOD 1 SSE SAN ANGELO 31.43N 100.45W
08/17/2021 TOM GREEN TX NWS EMPLOYEE
A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
THAT SOUTH JACKSON IS BLOCKED OFF, DUE TO
FLOODING. IN ADDITION, A VIDEO ON FACEBOOK
SHOWED A HIGH WATER RESCUE AT THE SAME
LOCATION.
&&
CRDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:34 AM CDT | Areal Flood Advisory | SJT | Irion, Sterling, Tom Green | 2 hr |
| Aug 17, 6:08 AM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 112 min |
| Aug 17, 6:55 AM CDT | Flash Flood Warning | SJT | Tom Green | 110 min |
| Aug 17, 7:10 AM CDT | Flash Flood Warning | SJT | Irion | 3 hr |
| Aug 17, 7:33 AM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Aug 17, 7:47 AM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Aug 17, 8:39 AM CDT | Flash Flood Warning | SJT | Tom Green | 111 min |
| Aug 17, 8:55 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Aug 17, 9:04 AM CDT | Areal Flood Advisory | SJT | Schleicher | 3 hr |
| Aug 17, 9:36 AM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Aug 17, 9:54 AM CDT | River Flood Warning | SJT | Irion, Tom Green | 22 hr |
| Aug 17, 10:31 AM CDT | Areal Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Aug 17, 10:36 AM CDT | Areal Flood Advisory | SJT | Concho, Menard | 3 hr |
| Aug 17, 11:10 AM CDT | Areal Flood Advisory | SJT | McCulloch | 3 hr |
| Aug 17, 12:19 PM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Aug 17, 12:49 PM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 3 hr |
| Aug 17, 1:50 PM CDT | Special Weather Statement | SJT | Kimble | 40 min |
| Aug 17, 2:26 PM CDT | Flash Flood Warning | SJT | Kimble, Sutton | 2 hr |
| Aug 17, 3:10 PM CDT | Areal Flood Warning | SJT | Irion, Tom Green | 6 hr |
| Aug 17, 4:24 PM CDT | Flash Flood Warning | SJT | Kimble | 111 min |
| Aug 17, 6:33 PM CDT | River Flood Warning | SJT | Tom Green | 10 hr |
Nearby
Flash Flood Watches in Texas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.